Although Seroquel is a medication that is prescribed by doctors, patients might still overdose on the drug if they stray from their dosage, causing serious consequences. In order to protect yourself from Seroquel overdose, it is important to know the dangers involved.

Causes of Seroquel Overdose

overdose on seroquel medication

An overdose on seroquel has serious consequences. Seek medical help immediately.

Seroquel overdose can be caused by many things. Many individuals abuse the drug for its somnolent effects. Some are patients who are prescribed the drug and some obtain it illegally. Both types of users are in danger of Seroquel overdose if they abuse the medication. According to the OASAS, “quetiapine [the main ingredient in Seroquel] is not a controlled substance.” This does not mean that people do not abuse it.

Sometimes, antidepressants and antipsychotics like Seroquel may cause extreme side effects in patients who suffer from disorders like schizophrenia, depression, and bipolar disorder. These patients could become suicidal while taking Seroquel, which may lead them to attempting to take their own lives by overdosing on the drug. Seroquel can be deadly when a person overdoses, although a study from the NCBI states that “compared to other antipsychotics quetiapine has been reported to be relatively safer in overdose.” While it is safer than most, there are still inherent dangers in Seroquel overdose.

Overdosing on Multiple Drugs

Many people who abuse Seroquel do so with another drug also. A Q-ball is the street name for “the combination of quetiapine with another substance, such as heroin or cocaine” (NCBI). Overdosing on Seroquel will cause certain, dangerous side effects, but the combination of the drug with heroin or cocaine could make the situation much worse. Heroin overdose often causes:

  • Coma
  • Muscle spasms
  • Respiratory depression
  • Delirium
  • Cyanosis (blue fingernails and lips)

while cocaine overdose can cause:

  • Seizures
  • Increase in temperature and heart rate
  • Vomiting
  • Delirium
  • Hallucinations
  • Panic

If a person is abusing Seroquel and he or she overdoses on it, there is a high potential for overdose on other drugs as well, as they are often used to heighten the effectiveness of one another. This can be dangerous and potentially fatal.

Overdosing Alone

Many times, people experience overdose when alone. This can happen to people who are addicted to Seroquel or who are attempting to end their lives by overdosing on the drug. While someone can get the treatment he or she needs in a hospital setting, time is usually of the essence in overdose treatment.

Tachycardia (which is a faster than normal heart rate) and somnolence are the most common side effects of Seroquel overdose. The former may cause a greater risk of stroke, and the somnolence will cause the individual to be in a state of near-sleep which will mean that he or she will not be aware of what is happening. “In large overdoses, patients may require intubation and ventilation for associated respiratory depression” (NCBI 1). If someone is alone, there is a lower chance that that person will make it to the hospital in time to be treated for overdose.

Overdose is always dangerous. If you are taking Seroquel as a medication, discuss the side effects with your doctor and always be aware of your dosage. Abuse and addiction of Seroquel may very well lead to overdose as well as other dangerous consequences.

Leave a Reply

You must be logged in to post a comment.

Seroquel Addiction Support Hotlines

AL - (907) 268-4185IA - (712) 266-3564NV - (775) 473-9889SD - (605) 385-0105
AZ - (623) 806-8786KS - (620) 702-5400NH - (603) 821-0294TN - (423) 254-5434
AR - (501) 205-1895KY - (859) 759-0670NJ - (732) 497-3463TX - (915) 288-3005
CA - (951) 547-1649LA - (318) 737-1144NM - (505) 227-8586UT - (801) 704-5012
CO - (720) 862-3535ME - (207) 221-2169NY - (607) 216-9627VT - (802) 428-4690
CN - (860) 288-5354MD - (240) 449-3880NC - (336) 441-1098VA - (757) 273-8036
DE - (302) 342-8812MA - (617) 206-3810ND - (701) 355-6372WA - (206) 452-5501
DC - (202) 509-9590MI - (586) 439-0608OH - (740) 277-2216WV - (304) 945-0238
FL - (352) 364-0123MN - (763) 447-3216OK - (918) 948-9376WI - (262) 347-3369
GA - (912) 228-5105MS - (601) 206-0830OR - (503) 512-5312WY - (307) 222-0334
ID - (208) 228-5228MO - (314) 549-5171PA - (267) 337-6914
IL - (708) 377-6362MN - (406) 203-4815RI - (401) 288-3581